Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 77 and viral load 77
Oct 21, 2009

Dear Doctor,

I have been diagnosed with HIV since march 09, and since then my viral load went from just over 666 copies down to 77 copies, while my CD4 count went from just over 70 up to just over 77 in just 3 month. The rare factor is that with this growing in my CD4 count my viral load is declining, This is rather puzzling as my circumstance seem to defy medical logic. Please help. I don't get any medicine already, i do not want to do.

Response from Dr. McGowan

Thanks for your question.

What you are experiencing is the fact that our tests are not exact measures. There is always a bit of fluctuation and error in any test result. If you run the same blood sample twice you will not get exactly the same number both times. For example, HIV viral load results can fluctuate up to 3 fold...so a "real" viral load of 200 could be measured as high as 600 or as low as 66. The tests are meant to give us a marker to plan treatment.

The most important measure you have is that your CD4 count is too low. You need to bring it up with treatment. Your viral load seems low for such a low CD4 count. It may be that you have a type of virus that is not being measured accurately by the test. Depending on where you live there are subtypes of HIV that may need to be measured by other methods (such as a test called a bDNA). You should discuss this with your health care provider.

Best,

Joe



Previous
Correlation between Percentage and Absolute Number of CD4s
Next
The right time to start medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement